Alert archive / South Carolina / Lake Wind Advisories in 2007

Lake Wind Advisory 39, NWS Columbia, SC

November 1, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 1, 2007, 3:00 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 2, 2007, 2:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 3:00 PM EDT (19:00 UTC)
In effect from
Nov 2, 2007, 2:00 AM EDT
Expired
Nov 2, 2007, 8:00 PM EDT
In force
18 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 011900
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT THU NOV 1 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
020900-
/O.NEW.KCAE.LW.Y.0039.071102T0600Z-071103T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
300 PM EDT THU NOV 1 2007

...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND 
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH A
FEW HIGHER GUSTS ON THE AREA LAKES TOWARD MORNING. THESE GUSTY WINDS
WILL CONTINUE DURING THE DAY FRIDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH
CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$


AWP
3 follow-up statements
000 
WWUS72 KCAE 020725
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
325 AM EDT FRI NOV 2 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021530-
/O.CON.KCAE.LW.Y.0039.000000T0000Z-071103T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
325 AM EDT FRI NOV 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH A
FEW HIGHER GUSTS ON THE AREA LAKES THIS MORNING. THESE GUSTY
WINDS WILL CONTINUE TODAY AND EARLY THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 021423
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1023 AM EDT FRI NOV 2 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030000-
/O.CON.KCAE.LW.Y.0039.000000T0000Z-071103T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1023 AM EDT FRI NOV 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTH TO NORTHEAST WINDS WILL CONTINUE AT 15 TO 25 KNOTS WITH A
FEW HIGHER GUSTS ON THE AREA LAKES. THESE GUSTY WINDS WILL
CONTINUE THROUGH EARLY THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 021925
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
325 PM EDT FRI NOV 2 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030000-
/O.CON.KCAE.LW.Y.0039.000000T0000Z-071103T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
325 PM EDT FRI NOV 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTH TO NORTHEAST WINDS WILL CONTINUE EARLY THIS EVENING AT 15
TO 25 KNOTS WITH A FEW HIGHER GUSTS ON THE AREA LAKES. THESE GUSTY
WINDS WILL BEGIN TO DIMINISH AFTER 8 PM THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 1, 2:46 PM EDT, 14 minutes earlier.

Area forecast discussion, Nov 1, 2:46 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
246 PM EDT THU NOV 1 2007

SYNOPSIS...
A DRY COLD FRONT WILL MOVE THROUGH LATE TONIGHT. HIGH PRESSURE
WILL BUILD OVER THE AREA FRIDAY. WINDS WILL INCREASE LATE TONIGHT AS
THE PRESSURE GRADIENT INCREASES BETWEEN HIGH PRESSURE INLAND AND
TROPICAL STORM NOEL OFFSHORE. HIGH PRESSURE WILL COVER THE AREA
THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT APPROACHING THE CAROLINA MOUNTAINS THIS AFTERNOON.
THIS FRONT WILL PUSH ACROSS CENTRAL SOUTH CAROLINA LATE TONIGHT.
WITH MOISTURE LIMITED...ONLY A FEW CLOUDS ARE EXPECTED ALONG FRONTAL
BOUNDARY. NAM BUFKIT DATA SUGGESTS WINDS MAY INCREASE TO ABOVE 15
KT TOWARD DAYBREAK...WITH GUSTS ABOVE 20 KT ON THE LAKES. WILL GO
AHEAD AND ISSUE LAKE WIND ADVISORY. MIXING IN THE BOUNDARY LAYER
SHOULD RESULT IN TEMPERATURES AT OR ABOVE GUIDANCE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
STRONG SURFACE PRESSURE GRADIENT DEVELOPS DURING THE DAY AS A
HIGH PRESSURE AREA OVER THE NORTHEASTERN STATES BUILDS SOUTH
ACROSS THE MID ATLANTIC/CAROLINAS WHILE TROPICAL STORM NOEL MOVES
WELL EAST OF THE SOUTH CAROLINA COAST. NAM/GFS BUFKIT DATA
SUGGESTS STRONG BOUNDARY LAYER WINDS THROUGH AFTERNOON WITH GUSTS
ABOVE 25KT. SUSTAINED WINDS MAY BE AROUND 20 KT FOR AN HOUR OR
TWO. QUESTION IS HOW DRY WILL IT BE? LATEST MOS AND BUFKIT
SOUNDINGS APPEARS NOT AS DRY DURING THE AFTERNOON WITH RELATIVE
HUMIDITY MAINLY ABOVE 28%...PREVIOUS RUN...06Z DATA SUGGESTED 25
%. WINDS MORE NORTH OR NORTHEAST WHICH SUPPORTS HIGHER DEW POINTS.
FUEL MOISTURE IS LOW HOWEVER...DROUGHT CONTINUES. WITH GUSTY WINDS
EXPECTED AND DRY AIRMASS POSSIBLE...COORDINATION WITH STATE
FORESTRY..WILL ISSUE FIRE WEATHER WATCH.

COULD BE SOME CLOUDS FRIDAY AFTERNOON ESPECIALLY EASTERN
MIDLANDS/PEE DEE AS WRF/LOCAL WRF SUGGEST...WEAK 850MB WARM AIR
ADVECTION...AND MOISTURE ADVECTION THERE. DOWNSLOPE FLOW SATURDAY
SO A MILD AND DRY DAY EXPECTED...BUT LESS WIND.

 &&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG WAVE TROUGH POSITION NEAR THE EAST COAST. GFS/ECMWF IN GOOD
AGREEMENT WITH SERIES OF SHORT WAVES MOVE EAST IN NORTHWEST UPPER
FLOW. THIS SHOULD KEEP AREA GENERALLY COOL AND DRY. TEMPERATURES
APPEAR TO BE BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS THROUGH THE TAF PERIOD. A TIGHTENING PRESSURE
GRADIENT WILL DEVELOP OVER THE MIDLANDS AND CSRA. THIS WILL CAUSE
BREEZY CONDITIONS OVERNIGHT AND INTO FRIDAY. A FRONT WILL MOVE
THROUGH THE REGION TONIGHT BRINGING IN DRIER AIR. WITH BREEZY AND
DRIER CONDITIONS NO FOG/STRATUS CONCERNS TONIGHT.

NO SIGNIFICANT AVIATION IMPACTS EXPECTED DURING THE EXTENDED PERIOD.

&&

.FIRE WEATHER...
MARGINAL RED FLAG CONDITIONS POSSIBLE FRIDAY...RELATIVE HUMIDITY
FORECAST TO BE SLIGHTLY ABOVE CRITERIA. HOWEVER...WIND STRONG
GUSTY WINDS AND FUEL MOISTURE LOW...THINK WATCH GO IDEA AT THIS
TIME. COORDINATED WITH STATE FORESTRY COMMISSION.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 2 AM TO 8 PM EDT FRIDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 2 AM TO 8 PM EDT FRIDAY FOR GAZ040-
     063>065-077.
     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR GAZ040-063>065-077.

&&
Hazardous weather outlook, Nov 1, 6:14 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
614 AM EDT THU NOV 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
614 AM EDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT DRY AND BREEZY CONDITIONS FRIDAY. A LAKE WIND ADVISORY MAY
BE REQUIRED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:55 PM EDTFire Weather WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more15 hr

Nearby

Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.